Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kc11

accutane and oral surgery???

I am starting accutane soon. However, I MUST get my wisdom teeth removed ASAP. They are hurting very badly and causing my teeth to scrunch together. The dentist said that from my wisdom teeth pushing against my molars, they could rot.

Is it okay to get oral surgery while on accutane?? I won't be going back to my derm for another month, so any input would be great from you guys..

Share this post


Link to post
Share on other sites

i cant imagine why it wouldnt be ok. theyve got nothing to do with each other.

im gettin my wisdom teeth out in 2 weeks. not on accutane but on minocyclin. evan if there was some kind of problem (which i highly doubt) you gotta get em out

Share this post


Link to post
Share on other sites

Actually there will be a different kind of a wound when your tooth will be pulled out. You can't even call it a wound actually. However IF YOU REALLY MUST do it then I think you should be ok. But I would still consult with your derm about it. You never know what can happen. I had a really bad cut when on accutane and it didn't effect its healing a bit. However red spots after acne are healing 20000% slower than usual. So it varies from people to people. Still CONSULT WITH YOU DERM OR ANOTHER DOCTOR!

Share this post


Link to post
Share on other sites

You really shouldn't get any type of surgery while on Accutane, and i'd say especially mouth surgery since if your mouth is dry it can really cause problems with healing. It would be best to go ahead with the wisdom teeth removal and wait to start Accutane until the wounds have healed up pretty good.

Share this post


Link to post
Share on other sites

I'm working in a dental specialist ctr. Anyways, post oral op will just cause the gums in your mouth and jawbone to swell abit and u can't do vigorous exercise over that week. You'll be given painkillers and some antibiotics to take aftr the op. Usually you're given 1wk - 2wks of Medical leave. That's abt it. It has got nothing to do with you taking Accutane.

Share this post


Link to post
Share on other sites

Thank you guys so much! I will talk to my derm first and from most of your responses, I feel much relief. Its hard to choose between ending the viscious cycle of cysts on your face versus painful bones pushing through your mouth :doubt:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×